Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Hardy-Poincaré, Rellich and uncertainty principle inequalities on Riemannian manifolds


Authors: Ismail Kombe and Murad Özaydin
Journal: Trans. Amer. Math. Soc. 365 (2013), 5035-5050
MSC (2010): Primary 26D10; Secondary 53C21
DOI: https://doi.org/10.1090/S0002-9947-2013-05763-7
Published electronically: June 17, 2013
MathSciNet review: 3074365
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We continue our previous study of improved Hardy, Rellich and uncertainty principle inequalities on a Riemannian manifold $ M$, started in our earlier paper from 2009. In the present paper we prove new weighted Hardy-Poincaré, Rellich type inequalities as well as an improved version of our uncertainty principle inequalities on a Riemannian manifold $ M$. In particular, we obtain sharp constants for these inequalities on the hyperbolic space $ \mathbb{H}^n$.


References [Enhancements On Off] (What's this?)

  • 1. Adimurthi, M. Ramaswamy and N. Chaudhuri, An improved Hardy-Sobolev inequality and its applications, Proc. Amer. Math. Soc. 130 (2002), 489-505. MR 1862130 (2002j:35232)
  • 2. W. Allegretto, Finiteness of lower spectra of a class of higher order elliptic operators, Pacific J. Math. 83, (1979), no.2, 303-309. MR 557930 (81d:35063)
  • 3. G. Barbatis, S. Filippas and A. Tertikas A unified approach to improved $ L^p$ Hardy inequalities with best constants, Trans. Amer. Math. Soc. 356 (2004), no. 6, 2169-2196. MR 2048514 (2005a:26016)
  • 4. G. Barbatis, Best constants for higher-order Rellich inequalities in $ L^p(\Omega )$, Math. Z. 255 (2007), no. 4, 877-896. MR 2274540 (2008c:46047)
  • 5. R.D. Benguria, R.L. Frank and M. Loss, The sharp constant in the Hardy-Sobolev-Maz'ya inequality in the three dimensional upper half-space, Math. Res. Lett. 15 (2008), no. 4, 613-622. MR 2424899 (2009j:46074)
  • 6. H. Brezis and J. L. Vázquez, Blow-up solutions of some nonlinear elliptic problems, Rev. Mat. Univ. Complutense Madrid 10 (1997), 443-469. MR 1605678 (99a:35081)
  • 7. G. Carron, Inégalitès de Hardy sur les variétés riemanniennes non-compactes, J. Math. Pures Appl. (9) 76 (1997), no. 10, 883-891. MR 1489943 (99c:53026)
  • 8. C. Cowan, Optimal Hardy inequalities for general elliptic operators with improvements. Commun. Pure Appl. Anal. 9 (2010), no. 1, 109-140. MR 2556749 (2010m:35008)
  • 9. E. B. Davies, and A. M. Hinz, Explicit constants for Rellich inequalities in $ L\sb p(\Omega )$, Math. Z. 227 (1998), no. 3, 511-523. MR 1612685 (99e:58169)
  • 10. G. B. Folland and A. Sitaram, The Uncertainty Principle: A Mathematical Survey, J. Fourier Anal. Appl. 3 (1997), 207-238. MR 1448337 (98f:42006)
  • 11. E. Fabes, C. Kenig and R. Serapioni, The local regularity of solutions of degenerate elliptic equations, Comm. in P.D.E., 7 (1982), 77-116. MR 643158 (84i:35070)
  • 12. N. Ghoussoub, A. Moradifam. On the best possible remaining term in the Hardy inequality, Proc. Natl. Acad. Sci. USA 105 (2008) no 37, 13746-13751. MR 2443723 (2009i:26031)
  • 13. N. Ghoussoub, A. Moradifam. Bessel pairs and optimal Hardy and Hardy-Rellich inequalities, Math. Ann. 349 (2011), 1-57. MR 2753796 (2011m:35012)
  • 14. G. Grillo, Hardy and Rellich-type inequalities for metrics defined by vector fields, Potential Analysis 18 (2003), 187-217. MR 1953228 (2003j:46043)
  • 15. W. Heisenberg, Über den anschaulichen Inhalt der quantentheoretischen Kinematik und Mechanik, Z. Physik 43 (1927), 172-198.
  • 16. E. Hebey, Nonlinear analysis on manifolds: Sobolev spaces and inequalities, CIMS Lecture Notes, Courant Institute of Mathematical Sciences, Vol. 5, 1999. Second edition published by the American Mathematical Society, 2000 MR 1688256 (2000e:58011)
  • 17. I. Kombe and M. Özaydin, Improved Hardy and Rellich inequalities on Riemannian manifolds, Trans. Amer. Math. Soc. 361 (2009), 6191-6203. MR 2538592 (2010i:53061)
  • 18. P. Li and J. Wang, Weighted Poincaré inequality and rigidity of complete manifolds, Ann. Sci. École Norm. Sup. (4) 39 (2006), no. 6, 921-982. MR 2316978 (2008d:53053)
  • 19. V. Minerbe, Weighted Sobolev inequalities and Ricci flat Manifolds, Geom. Funct. Anal. 18 (2009), no. 5, 1696-1749. MR 2481740 (2010g:53064)
  • 20. F. Rellich, ``Perturbation theory of eigenvalue problems'', Gordon and Breach, New York, 1969. MR 0240668 (39:2014)
  • 21. E. Stein, ``Harmonic Analysis, Real-Variable Methods, Orthgonality, and Oscillatory Integrals'', Princeton University Press, Princeton, NJ. MR 1232192 (95c:42002)
  • 22. A. Tertikas and N. Zographopoulos, Best constants in the Hardy-Rellich Inequalities and Related Improvements, Advances in Mathematics 209, (2007), 407-459. MR 2296305 (2007m:26014)
  • 23. C. Xia, The Caffarelli-Kohn-Nirenberg inequalities on complete manifolds, Math. Res. Lett. 14 (2007), 875-885. MR 2350131 (2009a:53064)
  • 24. H. Weyl, The Theory of Groups and Quantum Mechanics. Dover Publications, New York, 1931.

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 26D10, 53C21

Retrieve articles in all journals with MSC (2010): 26D10, 53C21


Additional Information

Ismail Kombe
Affiliation: Department of Mathematics, Faculty of Science and Letters, Istanbul Commerce University, Selman-1 Pak Cad. No: 2, Üsküdar, Istanbul, Turkey
Email: ikombe@ticaret.edu.tr

Murad Özaydin
Affiliation: Department of Mathematics, University of Oklahoma, Norman, Oklahoma 73019-0315
Email: mozaydin@math.ou.edu

DOI: https://doi.org/10.1090/S0002-9947-2013-05763-7
Keywords: Hardy-Poincar\'e inequality, Rellich inequality, uncertainty principle inequality
Received by editor(s): May 6, 2011
Published electronically: June 17, 2013
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society